Tornadoes · United States · Indiana · 2025

EF1 tornado, West Baden Spgs to Orleans, Indiana, March 15, 2025

From West Baden Spgs to Orleans, this EF1 tornado ran 11.0 miles across Orange County on March 15, 2025, touching down at 4:45 AM EDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
March 15, 2025
Touchdown
4:45 AM EDT (08:45 UTC)
Lifted
4:53 AM EDT (08:53 UTC)
On the ground
8 minutes
Path length
11.0 miles (17.7 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Orange County
Touchdown point
38.563, -86.609
Lift-off point
38.660, -86.454
Record number
2503150245-01

The damage survey

32 damage points were recorded along this path by NWS IND and NWS LMK, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.

  • Twisted branches to the west
  • Some branches to west and northwest
  • Several snaps nearby with some uproots
  • 2 dozen trees down, 30 yard wide. Mostly NE, some east and north facing

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

On the morning of March 13th, a west to east oriented cold front was pushing south near the Ohio River, but it stalled before pushing back north. This left southern Indiana in the warm sector with warm moist air moving in from the south. As the system's north to south oriented cold front moved east through the Lower Ohio Valley on the 15th, several storms produced widespread large hail, damaging winds, and a tornado in Orange County.

The National Weather Service conducted a storm survey for the storms that occurred in Orange County early Saturday morning, March 15th 2025. A tornado was determined to have occurred in West Baden Springs and continued for about 11 miles to the|northeast to Orleans with a maximum wind speed of 110 mph and a max width of 50 yards. The first damage to have occurred was along West Sinclair Street in West Baden Springs where several trees were observed to be snapped about 20 feet in height from|the ground level. Power lines were also observed to be down on North Hopkins Street. Some minor damage to homes occurred in the neighborhood along Sinclair Street. The tornado continued east of Sinclair Street to rural portions of West Baden Springs where|tree damage was observed, as well as extensive roof damage to a residence in the hills east of West Baden Springs. Estimated wind speeds were between 90 and 100 mph at these locations.||The tornado continued to the northeast across West County Pike Road, Abbeydell Pike, and US Highway 150. Damage was observed in a neighborhood to the north of US Highway 50 where several trees had damage and some minor home damage was observed. Some debris splatter occurred to one home in this neighborhood on both sides of the home, and the homeowner commented about hearing the roar of the wind and the shaking of the house as the tornado passed by the home. The tornado continued to the northeast and struck a barn and did extensive roof damage as well as flipping an unanchored mobile home. The tornado continued along North County|Road 590 West to the northeast where another metal barn had collapsed. Wind speeds varied between 70 and 90 mph in this area.||The tornado continued to the northeast along mainly rural portions of Orange County north of Pipher Hollow where a residence had tree damage and roof damage on the southwest corner of the home. Shingles and insulation were thrown and lofted into|nearby trees mainly to the northeast. The tornado continued along West County Road 350 North where isolated tree snaps were observed with some minor siding damage to structures. The tornado then moved across North County Road 200 West and West|County Road 500 North where 6 power lines were snapped and a barn had some roof panels peeled off. Wind Speeds were estimated between 60 and 80 mph in these areas. ||The tornado moved to the northeast across Lost River area where a home and several outbuildings had extensive damage from the tornado. At least a dozen trees were snapped at this location just to the west of North County Road 100 West. A pole barn garage was completely collapsed, and the insulation to the garage was lofted into nearby trees at least 30 feet high. The roof to the garage was lofted past the tree line north of the property and landed in a nearby field to the north. The snaps at this location were in various directions from the swirling tornado winds. The homeowner |commented about the roaring of the tornado, and had felt the air leaving the house in a rush and returning after the tornado passed. The strongest winds from the tornado occurred at this location where estimated winds were around 110 mph.||The tornado continued along North County Road 100 West where a tree line captured the width of the tornado. Several trees were snapped along the tree line, where other trees on either side of the path were untouched. The tornado was about 50 yards wide at this location with estimated wind speeds of about 100 mph. The tornado then continued to the northeast to the town of Orleans where several tree snaps occurred along South 6th Street and West Harding Street. The tornado then struck a pole barn residence where the roof was thrown to the north of the building and insulation was blown into nearby trees. The tornado continued to the northeast where a church had roof damage at South Second Street. After this point, the tornado lifted and no additional damage was observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the tornado touched down at Mar 15, 3:11 AM EDT, 1 hour 34 minutes earlier. Its key messages:

  • * Strong to severe thunderstorms will press eastward across the region early this morning. Confidence is highest in southern Indiana. * Widespread showers and thunderstorms can be expected this afternoon and evening. Locally heavy rain may cause flooding problems in some areas by this evening, especially in southern and eastern sections of central Kentucky. There will also be a chance of severe storms, with all hazards possible, though strong wind gusts will be the main threat. * Non-thunderstorm winds will be strong and gusty this afternoon through evening. A Wind Advisory is in effect for gusts over 40 mph, possibly reaching 50 mph at times.
Area forecast discussion, Mar 15, 3:11 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
311 AM EDT Sat Mar 15 2025

.KEY MESSAGES...

* Strong to severe thunderstorms will press eastward across the
  region early this morning. Confidence is highest in southern
  Indiana.

* Widespread showers and thunderstorms can be expected this
  afternoon and evening. Locally heavy rain may cause flooding
  problems in some areas by this evening, especially in southern and
  eastern sections of central Kentucky. There will also be a chance
  of severe storms, with all hazards possible, though strong wind
  gusts will be the main threat.

* Non-thunderstorm winds will be strong and gusty this afternoon
  through evening. A Wind Advisory is in effect for gusts over 40
  mph, possibly reaching 50 mph at times.

&&

.MESOSCALE...
Issued at 311 AM EDT Sat Mar 15 2025

The line of storms along the cold front is entering western Kentucky
at this house and will continue to push eastward. Over central
Kentucky and southern Indiana, dew points are beginning to increase.
Now seeing dew points in the low to mid 50s. VAD wind profiles over
surrounding radars show a robust low level jet pumping moisture into
the region. Strong deep-layer shear has initially brought a line of
supercell storms through the mid-Mississippi Valley. At this time,
supercells are transitioning modes. To the north, there is a broken
QLCS and to the west, discrete cells are attempting to grow upscale.
As pressure gradients tighten, non-thunderstorm wind gusts steadily
increase with measure peak wind gusts of up to 50mph so far. Winds
are expected to continue to increase ahead of the line of storms. As
the line approaches the western CWA border, storms are not expected
to be as robust, given CIN over the region and drier mid-levels.
High low level SRH and shear values will continue to bring a concern
for tornadoes. However, LCLs are expected to be higher, which will
decrease the tornado risk compared to western states. As these
storms may continue to grow upscale, a main threat will become
significant wind. Looking at current satellite, an interesting
presentation over the Bluegrass shows quickly eroding cirrus, which
implies a dry layer. Therefore, storms will have a significant
amount of dry air to overcome in the mid and upper levels, which
could increase the wind threat at the column saturates. DCAPE values
are around 600 J/kg, which will also increase wind potential.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 311 AM EDT Sat Mar 15 2025

Before 12Z:

The line of strong storms that has been to our west since last
evening will continue to push eastward early this morning. Though
the storms should slowly begin to weaken as they press east,
especially east of I-65, strong shear and helicity still support the
possibility of isolated tornadoes in addition to damaging gusty
winds through sunrise. SPC has issued a Tornado Watch for much of
southern Indiana and central Kentucky to account for this.
Confidence is highest in southern Indiana, and lower in central
Kentucky especially east of I-65.

After 12Z:

The storms from overnight will continue to weaken and push off to
the northeast this morning. There will only be a brief break behind
this activity, though, as the next wave of showers and storms
spreads from south to north across the region later this morning and
into this afternoon. This convection will be occurring along and
ahead of surface low pressure advancing from Arkansas to Kentucky
and a 500mb speed max rounding the base of the upper trough over
Texas. Convective coverage will increase this afternoon as upper
divergence increases and a coupled upper jet develops over the mid-
Mississippi Valley. The exact evolution of the storms is still
something of a question mark, but at this time it appears that a
general mass of showers with embedded thunder this morning may
transition to a north-south band of deeper convection moving from
west to east across southern Indiana and central Kentucky from mid-
afternoon through mid-evening. Strong shear will be present with a
powerful low level jet stretching from Louisiana through the Ohio
Valley to Ontario. Weak instability and lapse rates cast a shadow on
just how likely strong to severe storms will be, but with so much
wind energy available it's certainly possible for some of the storms
to produce very strong gusty winds, and the strong shear supports
the threat of an isolated tornado or two.

An impressive atmospheric river will bring deep moisture northward
from the central Gulf to the Great Lakes, with PWAT values well
above normal possibly approaching 1.50" in central Kentucky. Most
soundings are well saturated below the EL with tall thin CAPE and
deep warm cloud depths this afternoon and especially this evening.
General QPF southeast of a Bowling Green to Lexington line is in the
2-4" range, with training storms producing narrow stripes of 4-5" a
possibility. WPC has upgraded southern Kentucky to Moderate on the
ERO. After coordinating with ILN, have decided to extend the Flood
Watch northward east of Louisville. Can't rule out further expansion
to the northwest as we monitor trends and CAMs through the day.

In addition to severe storm and flooding concerns, non-thunderstorm
winds will be strong and gusty today as well. While widespread rain
and clouds will limit mixing, wind gusts over 40 mph are still
likely, with some gusts up to 50 mph, given the dynamic nature of
this strong storm system. A Wind Advisory remains in effect
throughout the area.

Tonight most of the shower and thunderstorm activity will take place
this evening, with much less coverage after midnight, though still
with lingering showers ahead of an incoming cold front.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 311 AM EDT Sat Mar 15 2025

Sunday the upper trough axis will pass overhead, accompanied by
scattered showers but no severe weather. Temperatures on Sunday will
be nearly steady in cold air advection behind the departing storm
system. Temperatures will remain in the 40s in southern Indiana, 50s
in central Kentucky.

Sunday night through Tuesday night will be dry and quiet as high
pressure travels along the Gulf coast and up into the Carolinas.
Lows Monday morning will be around the freezing mark, but we'll be
back into the 70s by Tuesday afternoon as the high moves off to the
east and we get into some return flow.

Low pressure crossing the Great Lakes will pull a cold front through
the Ohio Valley Wednesday or Wednesday night, accompanied by light
rain showers. An isolated rumble of thunder is possible, but severe
weather looks unlikely at this time.

Dry weather then returns on Friday with seasonable temperatures.

&&

.AVIATION /06Z TAFS THROUGH 12Z SUNDAY/...
Issued at 107 AM EDT Sat Mar 15 2025

Main threats: LLWS, TSRA, gusty surface winds, MVFR ceilings

A strong low level jet from Arkansas to Michigan will bring
borderline LLWS to the TAF sites during the early morning hours,
along with gusty surface winds out of the south ahead of a powerful
approaching storm system over the Mississippi Valley. Line of severe
storms seen stretching from Illinois to Arkansas at 05Z will
continue to push east, arriving in the SDF/BWG/LEX areas during the
pre-dawn hours. Though the storms should be in a gradually weakening
state by the time they get this far east, they will still be capable
of very heavy rain and strong gusty winds.

After a short break, the next wave of showers and storms will push
northeastward across the entire region. This will lead to an
extended period of thunder possibilities for much of the daylight
hours at BWG/SDF, and at LEX this afternoon. This convective
activity will also bring in MVFR ceilings.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
     KYZ023>026-032-061-070.
     Wind Advisory from 8 PM EDT /7 PM CDT/ this evening to 2 AM
     EDT /1 AM CDT/ Sunday for KYZ027>031-033>043-045>049-
     053>057-062>067-071>078-081-082.
     Flood Watch through Sunday morning for KYZ035>037-039>043-
     045>049-053>057-062>067-070>078-081-082.
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ076>079-083-084-089>092.

&&

MESOSCALE...SRW
SHORT TERM...13
LONG TERM...13
AVIATION...13
Hazardous weather outlook, Mar 15, 3:46 AM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
346 AM EDT Sat Mar 15 2025

KYZ036-037-040>043-047>049-055>057-066-067-077-078-081-082-160800-
Scott KY-Harrison KY-Woodford-Fayette-Bourbon-Nicholas-Mercer-
Jessamine-Clark KY-Boyle-Garrard-Madison-Casey-Lincoln-Adair-Russell-
Cumberland-Clinton-
346 AM EDT Sat Mar 15 2025 /246 AM CDT Sat Mar 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
SUNDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.

Gusty winds over 40 mph can be expected today. Heavy rain will be
possible as well, possibly leading to local flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather today.

GENERAL STORM MOTION OF THE DAY:

Storms this morning will move to the northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ033>035-038-039-045-046-053-054-062>065-071>076-160800-
Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Washington KY-Larue-
Marion-Edmonson-Hart-Green-Taylor-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-
346 AM EDT Sat Mar 15 2025 /246 AM CDT Sat Mar 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
SUNDAY...
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 41 IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS
MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.
   Tornado Watch.

Gusty winds outside of thunderstorms will gust over 40 mph today and
this evening.

Heavy rain may lead to local flooding especially this afternoon and
evening.

Isolated tornadoes will be possible early this morning, and again
this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather today.

GENERAL STORM MOTION OF THE DAY:

Storms this morning will move to the northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-032-061-160800-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Trimble-
Butler-
346 AM EDT Sat Mar 15 2025 /246 AM CDT Sat Mar 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...
...TORNADO WATCH 41 IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS
MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

Gusty winds outside of thunderstorms will gust over 40 mph today and
this evening.

Gusty thunderstorm winds and isolated tornadoes will be possible
early this morning and again this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather today.

GENERAL STORM MOTION OF THE DAY:

Storms this morning will move to the northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ027>031-160800-
Grayson-Hardin-Bullitt-Jefferson-Oldham-
346 AM EDT Sat Mar 15 2025 /246 AM CDT Sat Mar 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
SUNDAY...
...TORNADO WATCH 41 IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS
MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

Gusty winds outside of thunderstorms will gust over 40 mph today and
this evening.

Isolated tornadoes will be possible early this morning, and again
this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather today.

GENERAL STORM MOTION OF THE DAY:

Storms early this morning will move to the northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ070-160800-
Logan-
246 AM CDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 41 IN EFFECT UNTIL 9 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov/louisville on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.
   Tornado Watch.

Gusty winds outside of thunderstorms will gust over 40 mph today and
this evening.

Heavy rain may lead to local flooding especially this afternoon and
evening.

Isolated tornadoes will be possible early this morning, and again
this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather today.

GENERAL STORM MOTION OF THE DAY:

Storms early this morning will move to the northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Local storm report, Mar 15, 2:57 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
257 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Non-Tstm Wnd Dmg 4 NE Mooleyville        38.06N 86.43W
03/15/2025                   Meade              KY   911 Call Center

            A couple trees were blown down across
            Riverview Road near the intersection with
            Concordia Road.

&&

CSG
Local storm report, Mar 15, 4:32 AM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
432 AM EDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     Tstm Wnd Gst     1 S Portersville        38.49N 86.98W
03/15/2025  E60 MPH          Dubois             IN   Trained Spotter

            Trained spotter reports 60 mph wind gust in
            Portersville.

&&

CSG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

8.8 hours before the tornado, 247 km from the path. March 15, 2025.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 99 joules per kilogram, CIN -343, lifted condensation level 2530 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 222 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-343 J/kg
Surface CAPE
393 J/kg
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
7.6 K/km

Open this sounding in Storm Lab

The surface observations

French Lick (FRH), 15 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Louisville radar (KLVX), 87 km away, was scanning. The volume nearest the touchdown began at 08:44 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are

The other tornadoes of March 15, 2025

49 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 151:03 AM CDTEF1New Madrid, MO4.550$900,000
March 151:12 AM CDTEF1Lake, IN0.9200
March 152:14 AM EDTEF1Parke, IN2.775$350,000
March 151:15 AM CDTEF2Johnson, IL15.6150$1.0 million
March 151:19 AM CDTEF0Lake, IN4.9200
March 151:25 AM CDTEF1Calhoun, MS8.2300$110,000
March 152:53 AM CDTEF2Gibson, IN57.5400$4.3 million
March 154:53 AM EDTEF0Lawrence, IN6.2100$120,000
March 155:01 AM EDTEF0Lawrence, IN1.025$70,000
March 155:14 AM EDTEF1Jackson, IN2.250$25,000
March 157:56 AM CDTEF0Hardeman, TN2.750$10,000
March 1510:22 AM CDTEF2Issaquena, MS19.51,600
March 1512:17 PM CDTEF4Tylertown tornado, Louisiana and Mississippi67.21,40066$5.5 million
March 1512:27 PM CDTEF1Chickasaw, MS3.0150$25,000
March 1512:47 PM CDTEF0Simpson, MS0.4100
March 151:16 PM CDTEF0Monroe, MS2.050$10,000
March 151:24 PM CDTEF3Walthall, MS26.188012$5.0 million
March 151:32 PM CDTEF0Newton, MS3.575
March 151:41 PM CDTEF1Newton, MS6.7300
March 151:54 PM CDTEF2Covington, MS16.175011
March 152:11 PM CDTEF2Jefferson Davis, MS12.6600
March 152:21 PM CDTEF1Lauderdale, AL2.363$109,000
March 152:38 PM CDTEF1Jasper, MS8.4300
March 153:03 PM CDTEF2Marion, MS18.21,16011
March 153:08 PM CDTEF1Greene, AL26.51,200
March 153:20 PM CDTEF1Bedford, TN4.5300$1.0 million
March 153:27 PM CDTEF1Covington, MS6.8580
March 153:46 PM CDTEF1Jasper, MS2.6320
March 154:00 PM CDTEF1Tuscaloosa, AL11.5600
March 154:09 PM CDTEF2Jasper, MS13.0300
March 154:12 PM CDTEF2Tuscaloosa, AL39.51,000
March 154:17 PM CDTEF1Saint Tammany Parish, LA7.750
March 154:32 PM CDTEF2Pickens, AL21.6950
March 154:33 PM CDTEF1Clarke, MS13.3400
March 155:20 PM CDTEF2Sumter, AL3.3650
March 156:38 PM CDTEF0Hale, AL21.6700
March 157:39 PM CDTEF0Bibb, AL7.675
March 157:57 PM CDTEF1Shelby, AL7.5250
March 158:00 PM CDTEF1Shelby, AL2.5150
March 158:20 PM CDTEF1Washington, AL6.3200
March 158:42 PM CDTEF2Talladega, AL3.650011
March 158:48 PM CDTEF1Clarke, AL13.9240
March 158:50 PM CDTEF3Autauga, AL24.31,00022
March 159:10 PM CDTEF0Clarke, AL1.4200
March 159:33 PM CDTEF1Coosa, AL12.0200
March 1511:41 PM EDTEF1Paulding, GA11.6200
March 1510:48 PM CDTEF3Tallapoosa, AL20.4800
March 1511:02 PM CDTEF2Pike, AL21.31,4003
March 1511:59 PM CDTEF0Chambers, AL3.8100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.